MAUDE Adverse Event Report: Bausch + Lomb enVista Intraocular Lens

Bausch + Lomb enVista Intraocular Lens
Model Number EE
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Inflammation (1932); Visual Impairment (2138); Toxic Anterior Segment Syndrome (TASS) (4469); Mydriasis (4856)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device remains implanted.Investigation of this event is in progress.Recall of device is underway.
 
Event or Problem Description
It was reported that after implantation of an intraocular lens (iol) into the left eye, the patient presented with prolonged inflammation and atonic pupil.Based on the findings the surgeon concluded the cause as toxic anterior segment syndrome (tass).Patient required a descemet membrane endothelial keratoplasty (dmek) and pupiloplasty surgery.Patient outcome was reported to be good, with their vision being 20/20 after the postop of their second procedure.
 
Additional Manufacturer Narrative
The device remains implanted.A review of the lot device history record (dhr) did not identify any anomalies or non-conformities that could be related to this event.Based on the available information, the root cause of this event could not be determined.Bausch + lomb will continue to monitor for similar occurrences.
 
Additional Manufacturer Narrative
Updated b5, g3, h2 and h6.
 
Event or Problem Description
The patient reported they had eye inflammation, a pupil that is non-reactive and they visited a hospital where they received brain scans.The implanting surgeon reported that the patient had an unexplained dilated pupil which later was tied to tass.The brain scans were done to rule out a nerve palsy.
 
Event or Problem Description
Additional information was received indicating that on postoperative day 1, mild corneal edema was noted on the left eye.On postoperative week 1, there was fixed dilated pupil (5mm) and corneal edema.Pre-op pupil size; 5 mm light; 3 mm dim, 6.5 mm dilated.Approximately two weeks post-op, findings were partial ptosis, dilated pupil, nerve palsy and lead edema.One week later, corneal edema improved however patient was still visually symptomatic.Six days later, dmek (for corneal decompensation and poor visual recovery) with pupilloplasty (for appearance of difference in pupil size due to nonreactive pupil) was performed.Iris atrophy intra-op was noticed with no synechiae.The patient recovered well.
 
Additional Manufacturer Narrative
Updated b5, b6, b7, g3, h2 and h6.

Brand Name
enVista Intraocular Lens
Common Device Name
Intraocular Lens
Manufacturer (Section D)
Bausch + Lomb
1400 north goodman street
rochester NY 14609
Manufacturer (Section G)
Bausch + Lomb, Inc
21 north park place blvd.
clearwater FL 33759
Manufacturer Contact
shayan habibi
21 north park place blvd.
clearwater, FL 33759
+1(727)724-6600
MDR Report Key21898918
Report Number0001313525-2025-00092
Device Sequence Number3434315
Product Code HQL
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P910056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Reporter Type Manufacturer
Report Source Consumer,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 09/18/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberEE
Device Catalogue NumberEEU1450
Device Lot Number3Q21819
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/22/2025
Supplement Date Received by Manufacturer05/19/2025
09/05/2025
08/21/2026
Initial Report FDA Received Date04/24/2025
Supplement Report FDA Received Date06/17/2025
09/24/2025
09/18/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/14/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
RES96594
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BLIS-R1, BLIS-X, PROVISC.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age64 YR
Patient SexFemale